I have high blood pressure and I am diabetic I recently found out I am anemic, my doctor put me on potassium to raise my potassium level but it interacts with all my medication and I don't know if it would hurt my kidney which are fairly good, (chronic kidney disease I currently take benicar, lasix, crestor, verapamil Glipizide and Levemir, alone with vitD3 5000 3 times a week.
25 Sep 2013
We all need to have potassium (K+) levels within the correct range as there are implications if K+ levels are too low or too high, particularly regarding BP and heart function. Lasix allows K+ to be excreted. You are correct in that K+ does interact with a few of your medications. K+ interacts with verapamil, Levemir, but the worst interaction is with Benicar. Express your concerns to your doctor. Your doctor should keep an eye on your K+ levels by means of blood testing. K+ and Benicar can cause K+ levels to be raised. High levels of K+ can cause Kidney problems. Keep an eye on your urine output. If you are voiding less urine then usual report this to you Doctor.
25 Sep 2013
The interaction is only that they raise potassium. You were on them and your potassium was low, so they weren't doing that to you, or not enough. As long as your dr is watching you potassium level you'll be ok. The potassium level has a tight normal range, and it needs to be maintained at that level. A low potassium can cause cardiac arrythmias and if severe can cause death.
25 Sep 2013
Potassium is important and you must take it. usually anyone on lasix has to take potassium because Lasix flushes it out of the body. Potassium, when too high or too low can lead to heart problems, even death. It is critical for your hearts electrical conduction that makes your heart beat.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm a 45 yr. old female with type 2 diabetic. I've known since 2002 when I went to doctor for harmone treatments that I thought I needed ...
1 answer • 31 Jan 2010
This is for a friend who is extremely ill, she is 54 years old with diabetes, and high blood pressure. Desplerately needs medication that does not ...
1 answer • 26 Jul 2012
Prescription diuretic cause my potassium level to elevate.
1 answer • 6 Jul 2013
i developed a cough about a week after starting on it, have now been stopped a week and still have the cough. About a month now all together. I am ...
1 answer • 15 Oct 2013
I am diabetic and I have high blood pressure and have meters to check and on pharmacy drugs of which I want to vain myself off.
0 answers • 2 Mar 2016